Statistics from Altmetric.com
A 64-year old Indian man presented to our hospital with jaundice 8 months after finishing R-CHOP chemotherapy (rituximab, cyclophosphamide, doxorubicin, vincristine, and prednisolone) for diffuse large B cell non-Hodgkin lymphoma. His serum transaminase concentrations were >100 times the upper limit of normal. He had no other risk factors for liver disease. Doppler ultrasound examination of the liver was normal, but hepatitis B serology testing showed ongoing infection. Alternative diagnoses were excluded by an extended hepatitis screen, along with a comprehensive biochemical liver screen. A liver biopsy was done. This confirmed the diagnosis of reactivated hepatitis B and excluded the presence of lymphoma. Entecavir antiviral therapy was started. His clinical condition improved gradually, and he was discharged from hospital 2 weeks later. Within 6 weeks, his liver function tests had normalised. 3 months later, he remains well on antiviral therapy. His lymphoma is also in remission.
It is well known that immunosuppression from chemotherapy can cause reactivation of hepatitis …
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.